Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 40, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Apr 19, 2021, 4:00 AM EDT. It took effect at Apr 19, 2021, 1:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 4:00 AM EDT (08:00 UTC)
- In effect from
- Apr 19, 2021, 1:00 PM EDT
- Expired
- Apr 20, 2021, 12:35 AM EDT
- In force
- 12 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
308 WHUS71 KAKQ 190800 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 400 AM EDT Mon Apr 19 2021 ANZ656-658-191600- /O.NEW.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 400 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...North winds 20 kt with gusts up to 25 kt and seas 3 to 4 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...From 4 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-191600- /O.NEW.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 400 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-191600- /O.NEW.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 400 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-191600- /O.NEW.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/ Currituck Sound- 400 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 ft expected. * WHERE...Currituck Sound. * WHEN...From 4 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ654-191600- /O.NEW.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/ Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 400 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 2 kt with gusts up to 25 kt and seas around 3 ft expected. * WHERE...Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
016 WHUS71 KAKQ 191359 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 959 AM EDT Mon Apr 19 2021 ANZ638-192200- /O.EXA.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 959 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-658-192200- /O.CON.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 959 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 4 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...From 4 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-192200- /O.CON.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 959 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-192200- /O.CON.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 959 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay from New Point Comfort to Little Creek VA. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-192200- /O.CON.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/ Currituck Sound- 959 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 ft expected. * WHERE...Currituck Sound. * WHEN...From 4 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ654-192200- /O.CON.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/ Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 959 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 3 ft expected. * WHERE...Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
724 WHUS71 KAKQ 191931 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 331 PM EDT Mon Apr 19 2021 ANZ656-658-200200- /O.CON.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 331 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 4 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-192300- /O.CON.KAKQ.SC.Y.0040.000000T0000Z-210419T2300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 331 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-192300- /O.CON.KAKQ.SC.Y.0040.000000T0000Z-210419T2300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 331 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 3 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay from New Point Comfort to Little Creek VA. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-200200- /O.CON.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/ Currituck Sound- 331 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Currituck Sound. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ654-192300- /O.CON.KAKQ.SC.Y.0040.000000T0000Z-210419T2300Z/ Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 331 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 3 ft. * WHERE...Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-192300- /O.CON.KAKQ.SC.Y.0040.000000T0000Z-210419T2300Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 331 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 ft. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
257 WHUS71 KAKQ 192258 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 658 PM EDT Mon Apr 19 2021 ANZ630>632-634-638-654-200000- /O.CAN.KAKQ.SC.Y.0040.000000T0000Z-210419T2300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- James River from James River Bridge to Hampton Roads Bridge- Tunnel- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 658 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ656-658-200200- /O.CON.KAKQ.SC.Y.0040.000000T0000Z-210420T0200Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 658 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-200200- /O.CON.KAKQ.SC.Y.0040.000000T0000Z-210420T0200Z/ Currituck Sound- 658 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves around 2 ft expected. * WHERE...Currituck Sound. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
627 WHUS71 KAKQ 200140 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 940 PM EDT Mon Apr 19 2021 ANZ633-656-200245- /O.CAN.KAKQ.SC.Y.0040.000000T0000Z-210420T0200Z/ Currituck Sound- Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- 940 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ658-200500- /O.EXT.KAKQ.SC.Y.0040.000000T0000Z-210420T0500Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 940 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT TUESDAY... * WHAT...North winds 10 to 15 kt and seas 4 to 6 ft expected. * WHERE...Coastal Waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 1 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
984 WHUS71 KAKQ 200435 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1235 AM EDT Tue Apr 20 2021 ANZ658-200545- /O.CAN.KAKQ.SC.Y.0040.000000T0000Z-210420T0500Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 1235 AM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 3:55 AM EDT, 5 minutes earlier.
Area forecast discussion, Apr 19, 3:55 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 355 AM EDT Mon Apr 19 2021 .SYNOPSIS... Showers and potentially a few thunderstorms will be possible later this morning into this afternoon as a weak area of low pressure moves along the NC coast and an upper level disturbance crosses the region. High pressure builds over the region tonight through Tuesday evening, bringing drying conditions. A cold front crosses the region on Wednesday bringing another chance for showers and thunderstorms. Cool high pressure builds across the region Wednesday night through Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 350 AM EDT Monday... Still watching a couple of spotty light rain showers now moving across the Bay and into the southern MD Eastern Shore. These showers will dissipate over the next couple of hours. Temperatures are generally in the mid to upper 40s for the southern half of the area where skies have cleared. Where the clouds still linger and near the coast, temperatures are in the 50s. Rain chances ramp up again just before/around sunrise from the west as the next shortwave approaches the region. Overnight CAMs have been a bit more aggressive with rain shower coverage and QPF, thus bumped up pretty much everyone into the likely category for PoPs today. Rain shower will overspread the region from the west this morning and push east this afternoon into the early evening hours. Rain shower activity will come to an end first across the west, generally after 18-21z, and closer to the coast by around 00z Tue. Will need to watch the potential for some thunderstorms later this afternoon, with the best potential across SE VA and NE NC. Model soundings show MUCAPE values in excess of 500 J/kg across this region and dewpoints climbing into the upper 50s to around 60 by early afternoon. A few storms could potentially be strong to severe with damaging wind gusts and large hail being the primary threats with the strongest storms. As a result, the Storm Prediction Center has placed our far SW in a Marginal Risk today, will highlight in the HWO. QPF- wise, now show 0.10" to 0.25" for much of the area with around 0.50" for eastern/SE portions of the area which is a decent increase from previous forecasts. Some CAMs show around 1" of QPF for far eastern portions of the area if thunderstorms can develop. High temperatures will be a bit tricky today due to the rain chances/cloud cover. Daytime highs will likely be reached across the SE (upper 60s to around 70 F) this later this morning/early afternoon ahead of the rain. It will likely be cooler across the central part of the FA due to the clouds with highs here only in the lower 60s. Across the far W and NW, afternoon clearing should allow for temperatures to climb into the mid 60s (perhaps upper 60s). && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... As of 350 AM EDT Monday... Drier weather is expected tonight, with clearing from NW to SE Mon night through Tuesday morning, as weak high pressure returns to the region, ahead of the next frontal system for midweek. Tuesday looks to be dry across the local area. A weak low slides along the Carolina coastal plain later Tue morning into the afternoon, but will be too far to our south for much more than some late day clouds for Hampton Roads. Breezy and milder in return flow ahead of the approaching front on Tuesday, with highs in the mid to upper 70s inland (lower 70s along the coast/Eastern Shore) Early morning lows in the 40s inland to near 50 degrees along the coast Tue morning, and in the 50s Wed morning. Potent mid-upper trough and attendant sfc cold front crosses the region later Wednesday into Thursday morning. With the sfc low crossing the eastern Great Lakes, associated best lift/dynamics look to remain confined to our north. Nevertheless, still appears we'll see enough to warrant t-storm mention for most of the area late Wed aftn and evening, in anticipation of some gusty showers/embedded T-Storms. Highs on Wednesday will range from the mid/upper 60s NW to the mid 70s SE. Still expecting a breezy, chilly night Wednesday night with the potential for frost or freeze conditions, especially for our typically colder locations. One factor going against a widespread frost/freeze is that the BL should remain well-mixed for most of Wednesday night, keeping temperatures slightly warmer. Right now, have lows in the low to mid 30s (a few pockets of 32 F) for inland locations and upper 30s to lower 40s at the coast. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 350 AM EDT Monday... Thursday will be dry, but cool and breezy, with the upper low pivoting through and cool high pressure building across the mid- south. Highs Thu in the lower 60s. A widespread freeze appears quite/(more?) possible on Thursday night, with ideal radiating conditions as sfc high builds overhead. Another slate of Frost/Freeze headlines may well be needed. Will refrain from HWO mention at this time due to late week timing, but we'll continue to monitor. Remaining dry Friday with sfc high pushing offshore. Resultant return flow allows temperatures to moderate slightly some, but remaining below average, with highs in the mid to upper 60s with early morning lows in the upper 30s to mid 40s. Another sfc low and associated cold front potentially impacts the region by next weekend. That system is of Pacific origin, so not quite as strong of a CAA surge behind that system, but rain chances appear to ramp back up with its arrival. Kept PoPs no higher than low end chance with GFS/ECMWF still not in line with synoptic details. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... As of 135 AM EDT Monday... VFR conditions to start the 06z TAF period. Clouds will increase from the SW this morning as the next disturbance approaches the region. Skies become BKN to OVC between 12z and 15z with bases around 3500 to 6000 feet. Rain showers then overspread the region from the west and persist into the late afternoon across the eastern TAF sites. Some MVFR ceilings will be possible later this morning through this afternoon, with the highest potential at PHF/ORF/ECG. Bases will range from 1500 to 3000 feet. Skies clear from W to E later this afternoon through this evening as the disturbance moves offshore. All sites return to VFR around 00z. OUTLOOK...Mainly dry tonight through Wed morning with high pressure returning. Some flight restrictions will be possible as a front moves into the region later Wed and Wed night. && .MARINE... As of 350 AM EDT Monday... A broad area of low pressure is centered over SC early this morning. The wind is primarily ESE 5-10kt. However, far northern portions of the marine area have a 5kt S/SW wind. Seas are generally ~2ft, with waves ~1 foot in the Bay. This area of low pressure will move off the Outer Banks this afternoon. Hi-res models have trended stronger with respect to a 3-6hr surge associated with a period of 3- 4mb/3hr pressure rises. The wind is expected to become N 15-20kt with gusts to ~25kt for the Bay, Sound, and ocean S of Parramore Is. SCA flags have been issued for these locations this afternoon into this evening. Seas/waves build only build to 3-4ft/2-3ft given that the period of stronger wind is relatively short. High pressure builds into the area tonight night and is forecast to move offshore Tuesday and Wednesday. The wind is expected to become S 10-15kt later Tuesday afternoon into Tuesday night as the high moves offshore. The wind may reach 15-20kt in the Bay late Tuesday afternoon into Tuesday evening, with a period of marginal SCA conditions possible. A strong cold front approaches from the W Wednesday and is forecast to quickly move across the area later Wednesday afternoon. SCA conditions are likely in the wake of this cold front Wednesday night with a NW wind of 20-25kt with gusts to ~30kt. A brief period (< 3hrs) of gusts to ~35kt is possible for the ocean N of Cape Charles and the middle Bay N of New Point Comfort. Seas build to 5-6ft, with 3-4ft waves in the Bay. High pressure builds across the Southeast Thursday and Friday as low pressure lingers well NE of the region. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJB NEAR TERM...AJB SHORT TERM...AJB/MAM LONG TERM...AJB/MAM AVIATION...AJB/CP MARINE...AJZ
Hazardous weather outlook, Apr 18, 2:37 PM EDT, 13 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 237 PM EDT Sun Apr 18 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-191845- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 237 PM EDT Sun Apr 18 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 05
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:24 AM EDT | Special Weather Statement | AKQ | King and Queen, King William | 51 min |
| Apr 19, 9:09 AM EDT | Special Weather Statement | AKQ | Northumberland | 51 min |
| Apr 19, 12:37 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Poquoson, City of Portsmouth, City of Virginia Beach | 23 min |
| Apr 19, 1:03 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 117 min |
| Apr 19, 1:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Apr 19, 1:42 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Poquoson | 48 min |
| Apr 19, 1:45 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Apr 19, 1:50 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Apr 19, 1:59 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 31 min |
| Apr 19, 2:29 PM EDT | Special Marine Warning | AKQ | 31 min | |
| Apr 19, 12:11 PM EDT | Special Weather Statement | AKQ | Northampton | 49 min |
| Apr 19, 12:53 PM EDT | Special Weather Statement | AKQ | Hertford | 37 min |
| Apr 19, 1:19 PM EDT | Special Weather Statement | AKQ | Gates | 41 min |
| Apr 19, 1:31 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Chowan, Gates, Pasquotank, Perquimans | 29 min |
| Apr 19, 1:50 PM EDT | Special Weather Statement | AKQ | Perquimans | 40 min |
| Apr 19, 2:00 PM EDT | Special Weather Statement | AKQ | Camden, Currituck | 30 min |
| Apr 19, 3:46 PM EDT | Special Weather Statement | AKQ | Camden, Pasquotank, Perquimans | 29 min |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.